Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Is burning sensation in right leg caused due to neuropathy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
I have a burning sensation in my right leg. I was told a few years ago that I had a torn meniscus. However, I am also a diabetic. I take pills but I still wonder about Neuropathy. My blood sugar is good and I still exercise.
Posted Wed, 19 Feb 2014 in Diabetes
Answered by Dr. Chobufo Ditah 50 minutes later
Brief Answer: It is probably diabetic neuropathy Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this burning sensation. This is clearly a symptom of peripheral neuropathy and because of your diabetes history, it would be termed diabetic neuropathy. Medications, exercise and good blood sugar control help prevent the onset of neuropathy associated with diabetes bur does not entirely eliminates the risk. Even without diabetes, peripheral neuropathy is common as we age. Look out to see if you have any other symptoms like sensation of moving ants, pins, nails, numbness, etc which are other manifestation of the same disease. A torn meniscus will not cause this problem. A torn meniscus will present with difficulties moving and maintaining your balance and not a burning sensation. The pain associated with a torn meniscus is XXXXXXX pain and not a burning sensation. Burning sensation is characteristic of a nerve problem. I will advice that you start taking particular attention of your limbs. This is because a minor infection might go unnoticed and become a huge problem when discovered later. Get comfortable foot wear, regular inspection of your feet and always avoid letting them go dry. If these burning become very concerning, please talk to your doctors.. we have medications that can help relief this problem. In all, would be ore likely associated with diabetes than a torn meniscus. We have drugs for this if it is very disturbing to you. Take great care of your feet. I hope this addresses your query fully. Please, feel free to ask for clarifications and more information if need be. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor